Tumor Necrosis Factor Inhibitor-Induced Psoriasis in a Pediatric Crohn's Disease Patient Successfully Treated with Ustekinumab.
J Drugs Dermatol. 2020 Mar 01;19(3):328-331
Authors: Bonomo L, de Moll EH, Li L, Geller L, Gordon MI, Dunkin D
BACKGROUND: Tumor necrosis factor (TNF) inhibitors are widely used in pediatric patients with inflammatory bowel disease, as well as psoriasis. However, there is growing evidence that these medications can also paradoxically induce a psoriasiform skin reaction in a subset of patients.
GOALS: We seek to share our experience in treating severe TNF inhibitor-induced psoriasis in a pediatric patient with Crohn’s disease.
STUDY: We report a case of a 10-year-old female with Crohn’s disease, who developed psoriasis after twelve months of infliximab therapy. Her skin disease was recalcitrant to topical therapies, methotrexate, and phototherapy.
RESULTS: The patient was transitioned to ustekinumab with significant improvement in her symptoms and maintenance of remission of her bowel disease.
CONCLUSION: This is the first reported case of a school-age pediatric patient with TNF inhibitor-induced psoriasis treated with ustekinumab. Controlled trials are warranted to fully assess the safety and efficacy of ustekinumab for treating TNF inhibitor-induced psoriasis in the pediatric population.J Drugs Dermatol. 2020;19(3): doi:10.36849/JDD.2020.2106.
PMID: 32550694 [PubMed - as supplied by publisher]
View the full article